Hail, Osage
- When
- April 30, 5:28 PM CST
- Where
- Osage County, Hominy
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.150, -95.500
12 hail, 11 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 30, 5:00 PM CST, 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 600 PM CDT SUN APR 30 2006 .DISCUSSION... JUST UPDATED RAIN CHANCES ACROSS NORTHERN PORTIONS OF THE FORECAST AREA TO ACCOUNT FOR CONVECTION MOVING ACROSS THE NORTHERN PORTIONS OF THE AREA. EXPECT THESE TO CONTINUE AT LEAST UNTIL INSTABILITY BEGINS TO WEAKEN AFTER SUNSET. GENERALLY RAISED POPS TO LIKELY CATEGORY AND CHANGED WORDING TO AREAL COVERAGE. WILL CONTINUE TO MONITOR FOR LATER UPDATES. STILL A LITTLE UNCERTAIN AT THIS TIME IF CONVECTION WILL WORK SOUTH AS FAR AS TULSA. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 6 LONG TERM FORECASTER ID= 2
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
405 PM CDT SUN APR 30 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
352 PM CDT SUN APR 30 2006
...SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND THIS EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...LATE THIS AFTERNOON.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING OVER SOUTHERN
KANSAS AND WILL MOVE TO THE SOUTHEAST INTO NORTHEAST OKLAHOMA
LATE THIS AFTERNOON AND INTO THE EVENING. VERY COLD AIR ALOFT AND
WARM AFTERNOON SURFACE TEMPERATURES HAVE CREATED A VERY UNSTABLE
CONDITION THAT WILL BE CONDUCIVE TO THE DEVELOPMENT OF ISOLATED
STRONG TO SEVERE THUNDERSTORMS. LARGE HAIL WILL BE THE PRIMARY
THREAT...BUT STRONG WINDS ALOFT AND RELATIVELY DRY AIR BELOW CLOUD
BASE WILL ENHANCE THE CHANCES OF STRONG TO SEVERE WIND GUSTS WITH
ANY THUNDERSTORMS THAT DEVELOP. THE THREAT AREA WILL BE MAINLY
NORTHEAST OKLAHOMA NORTH OF INTERSTATE 40.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS SUGGESTED THROUGH THE EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE OFF AND ON THROUGH MUCH OF THE
WEEK AS A SERIES OF WEAK DISTURBANCES BYPASSES THE AREA MAINLY TO
THE NORTH AND A SURFACE BOUNDARY APPROACHES...THEN MOVES THROUGH THE
AREA BY MID TO LATE IN THE WEEK. AVAILABLE INSTABILITY AND EXPECTED
WIND SHEAR PROFILES SUGGEST THAT A SEVERE WEATHER THREAT COULD
DEVELOP BY MONDAY AFTERNOON INTO MONDAY NIGHT...AND AGAIN BY LATE
TUESDAY INTO WEDNESDAY.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
LATER FORECASTS SHOULD BE CLOSELY MONITORED FOR THE POTENTIAL FOR
SEVERE WEATHER MONDAY AND MONDAY NIGHT...AND AGAIN LATE TUESDAY INTO
WEDNESDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
438 PM CDT SUN APR 30 2006
OKZ054-302245-
OSAGE OK-
438 PM CDT SUN APR 30 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
NORTHWEST OSAGE
AT 438 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 21
MILES WEST OF GRAINOLA...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PEARSONIA...FORAKER AND
GRAINOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
536 PM CDT SUN APR 30 2006
OKZ059-302315-
PAWNEE OK-
536 PM CDT SUN APR 30 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
PAWNEE
AT 536 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 23
MILES NORTHWEST OF RALSTON...MOVING SOUTHEAST AT 40 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...RALSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
617 PM CDT SUN APR 30 2006
OKZ055-056-061-010000-
NOWATA OK-ROGERS OK-WASHINGTON OK-
617 PM CDT SUN APR 30 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
WASHINGTON...NOWATA AND ROGERS
AT 617 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM WANN TO 3 MILES NORTHWEST OF OCHELATA...MOVING
EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...NOWATA...DELAWARE...LENAPAH...WANN...WATOVA...NEW ALLUWE...
FOYIL...TALALA...BARTLESVILLE...RAMONA...OCHELATA...DEWEY AND COPAN.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The Tulsa radar (KINX), 6 km away, was scanning. The volume nearest the first event began at 23:28 UTC.
12 hail, 11 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds estimated at 70 miles an hour blew down two trees. One of the trees blocked a road.
Thunderstorm winds estimated at 60 miles an hour were observed at Zink Ranch.
Thunderstorm winds estimated at 60 miles an hour were observed near the intersection of 126th Street North and Highway 75.
Penny size hail fell near the intersection of 96th Street North and Highway 75.
Thunderstorm winds estimated at 70 miles an hour blew down several trees.
Thunderstorm winds estimated at 70 miles an hour were observed near the intersection of Pine and 145th East Avenue.
Thunderstorm winds estimated at 70 miles an hour blew down a large tree.
Thunderstorm winds estimated at 70 miles an hour blew down a few trees.
Thunderstorm winds estimated at 70 miles an hour blew down a few trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507336, 5507337, 5507338, 5507339, 5507340, 5507341, 5507342, 5507343, 5507344, 5507345, 5507346, 5507347, 5507348, 5507349, 5506674, 5506675, 5506676, 5506677, 5506678, 5506679, 5506680, 5506681, 5506682.